Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 32, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 2, 2016, 6:11 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2016, 6:11 PM EST (23:11 UTC)
- Expired
- Mar 3, 2016, 6:19 AM EST
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
927 WHUS71 KOKX 022311 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 611 PM EST WED MAR 2 2016 ...ROUGH CONDITIONS TONIGHT WITH GALE CONDITIONS POSSIBLE ON FRIDAY... ANZ330-335-338-340-345-030715- /O.EXP.KOKX.GL.W.0015.000000T0000Z-160302T2300Z/ /O.NEW.KOKX.SC.Y.0032.160302T2311Z-160303T0500Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 611 PM EST WED MAR 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... ...GALE WARNING THAT HAD BEEN IN EFFECT UNTIL EARLY THIS EVENING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS EVENING. FOR FRIDAY AND FRIDAY NIGHT...NORTHEAST TO NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-030715- /O.EXP.KOKX.GL.W.0015.000000T0000Z-160302T2300Z/ /O.NEW.KOKX.SC.Y.0032.160302T2311Z-160303T1700Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 611 PM EST WED MAR 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... ...GALE WARNING THAT HAD BEEN IN EFFECT UNTIL EARLY THIS EVENING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST THURSDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT INTO THURSDAY MORNING. FOR FRIDAY AND FRIDAY NIGHT...NORTHEAST TO NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 8 FEET TONIGHT AND 6 TO 11 FEET FRIDAY INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
369 WHUS71 KOKX 030346 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1046 PM EST WED MAR 2 2016 ...ROUGH CONDITIONS TONIGHT WITH GALE CONDITIONS POSSIBLE ON FRIDAY... ANZ330-340-345-031100- /O.EXT.KOKX.SC.Y.0032.000000T0000Z-160303T1100Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1046 PM EST WED MAR 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS...FOR TONIGHT...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. FOR FRIDAY AND FRIDAY NIGHT...NORTHEAST TO NORTH 10 TO 20 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ335-338-031100- /O.CON.KOKX.SC.Y.0032.000000T0000Z-160303T0500Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1046 PM EST WED MAR 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT UNTIL MIDNIGHT. FOR FRIDAY AND FRIDAY NIGHT...NORTHEAST TO NORTH 10 TO 20 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-031100- /O.CON.KOKX.SC.Y.0032.000000T0000Z-160303T1700Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1046 PM EST WED MAR 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS AND SEAS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT INTO THURSDAY MORNING. FOR FRIDAY AND FRIDAY NIGHT...NORTHEAST TO NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 8 FEET TONIGHT INTO THURSDAY MORNING AND 6 TO 11 FEET FRIDAY INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
979 WHUS71 KOKX 030522 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1222 AM EST THU MAR 3 2016 ...GRADUALLY IMPROVING CONDITIONS TONIGHT... ...GALE CONDITIONS POSSIBLE ON FRIDAY... ANZ335-338-031330- /O.EXP.KOKX.SC.Y.0032.000000T0000Z-160303T0500Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1222 AM EST THU MAR 3 2016 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...NORTHEAST TO NORTH 10 TO 20 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-031330- /O.CON.KOKX.SC.Y.0032.000000T0000Z-160303T1700Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1222 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS AND SEAS....NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT INTO THURSDAY MORNING. FOR FRIDAY AND FRIDAY NIGHT...NORTHEAST TO NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET TONIGHT INTO THURSDAY MORNING AND 6 TO 11 FEET FRIDAY INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-340-345-031330- /O.CON.KOKX.SC.Y.0032.000000T0000Z-160303T1100Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1222 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS...FOR TONIGHT...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. FOR FRIDAY AND FRIDAY NIGHT...NORTHEAST TO NORTH 10 TO 20 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
761 WHUS71 KOKX 030843 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 343 AM EST THU MAR 3 2016 ...GRADUALLY IMPROVING CONDITIONS THIS MORNING... ...GALE CONDITIONS POSSIBLE ON FRIDAY... ANZ335-338-032200- /O.UPG.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ /O.NEW.KOKX.SC.Y.0033.160304T1500Z-160305T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 343 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-032200- /O.CON.KOKX.SC.Y.0032.000000T0000Z-160303T1700Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 343 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT THIS MORNING. FOR FRIDAY AND FRIDAY NIGHT...NORTHEAST TO NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET THIS MORNING AND 7 TO 11 FEET FRIDAY INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-340-345-032200- /O.CON.KOKX.SC.Y.0032.000000T0000Z-160303T1100Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 343 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT EARLY THIS MORNING. FOR FRIDAY INTO FRIDAY NIGHT...NORTHEAST TO NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
454 WHUS71 KOKX 031119 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 619 AM EST THU MAR 3 2016 ...GALE CONDITIONS POSSIBLE ON FRIDAY... ANZ350-353-355-032200- /O.CAN.KOKX.SC.Y.0032.000000T0000Z-160303T1700Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 619 AM EST THU MAR 3 2016 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...NORTHEAST TO NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT FRIDAY INTO FRIDAY NIGHT. 7 TO 11 FEET FRIDAY INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-340-345-032200- /O.EXP.KOKX.SC.Y.0032.000000T0000Z-160303T1100Z/ /O.CON.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 619 AM EST THU MAR 3 2016 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...NORTHEAST TO NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT FRIDAY INTO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ335-338-032200- /O.CON.KOKX.SC.Y.0033.160304T1500Z-160305T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 619 AM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 4:39 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 2, 4:39 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
439 PM EST WED MAR 2 2016
.SYNOPSIS...
POLAR HIGH PRESSURE BUILDS INTO NEW ENGLAND THROUGH THE END OF
THE WEEK. A COASTAL LOW DEVELOPS NEAR THE CAROLINA COAST THURSDAY
NIGHT...THEN TRACKS SOUTH OF LONG ISLAND THROUGH FRIDAY NIGHT.
HIGH PRESSURE BUILDS IN ON SATURDAY. A WEAK CLIPPER SYSTEM WILL
PASS TO THE WEST OF THE AREA SATURDAY NIGHT INTO SUNDAY. HIGH
PRESSURE BUILDS IN SUNDAY NIGHT...THEN SLIDES OFFSHORE MONDAY
THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A STRONG SHORT WAVE AROUND THE BASE OF A HUDSON BAY MID-UPPER LOW
IS EXITING THE NORTHEAST COAST...ALONG WITH AN ATTENDANT COLD
FRONT THAT HAS ALREADY MOVED THROUGH THE REGION. ANY LINGERING
CLOUDS WILL CONTINUE TO DIMINISH AS DRIER AIR ADVECTS INTO THE
AREA. TEMPERATURES WILL CONTINUE TO FALL THIS AFTERNOON INTO THE
EVENING.
BY TONIGHT...UNSEASONABLY COLD CONDITIONS ARE EXPECTED AS POLAR
HIGH PRESSURE BUILDS SOUTHEASTWARD. DESPITE GUSTY WINDS KEEPING
CONDITIONS RELATIVELY MIXED...COLD AIR ADVECTION WILL PREVAIL WITH
TEMPERATURES GENERALLY IN THE UPPER TEENS TO LOWER 20S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A RETURN TO WINTER TEMPERATURES WILL BE FELT ON THURSDAY AS HIGH
TEMPERATURES 10 TO 15 DEGREES BELOW NORMAL STRUGGLE TO RISE ABOVE
THE LOWER TO MID 30S.
MEANWHILE...A SHORT WAVE TROUGH CURRENTLY LOCATED ON 20Z WATER
VAPOR IMAGERY OVER THE NORTHERN INTERMOUNTAIN WEST WILL CONTINUE
SOUTHEASTWARD AROUND THE BASE OF A BROADER UPPER LEVEL TROUGH
CENTERED AROUND THE HUDSON BAY. BY THURSDAY...A PERSISTENT
SUBTROPICAL JET WILL AID IN THE INTENSIFICATION OF THE SYSTEM. ITS
ATTENDANT SURFACE LOW WILL DEEPEN FURTHER AS IT EXITS THE CAROLINA
COAST THURSDAY NIGHT...INTERACTING WITH WARMER GULF STREAM WATERS.
STRENGTHENING SOUTHWEST FLOW ALOFT WILL ADVECT MOISTURE
NORTHEASTWARD INTO THE FORECAST AREA...WITH INCREASING CLOUDS
THURSDAY NIGHT. SNOW WILL INITIALLY BEGIN ALOFT...WITH SATURATION
OCCURRING FROM TOP-DOWN AND LIGHT SNOW EVENTUALLY REACHING THE
GROUND AFTER MIDNIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NWP MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL H5 PATTERN THROUGH
NEXT WEDNESDAY...WITH JUST SOME SLIGHT TIMING AND AMPLITUDE
DIFFERENCES STARTING LATE THIS WEEKEND.
MAIN FOCUS DURING THIS TIME PERIOD IS THE THU NIGHT INTO FRI TIME
FRAME. A SHORTWAVE TROUGH CURRENTLY DIVING OUT OF THE ROCKIES WILL
TRACK THROUGH THE GULF STATES THU NIGHT AND OFF THE CAROLINA COAST
ON FRIDAY. MODELS ARE IN GOOD AGREEMENT WITH THE TRACK PASSING
WELL SOUTH AND EAST OF THE 40N 70W BENCHMARK FRI EVE...HOWEVER WAA
PCPN IS EXPECTED TO OVERSPREAD THE AREA DURING THE LATTER HALF OF
THU NIGHT WITH THE NORTHERN EDGE OF THE PCPN SHIELD FROM THE COASTAL
LOW PRES SYSTEM AFFECTING THE AREA ON FRI. THERMAL PROFILES ARE
COLD ENOUGH FOR ALL SNOW ACROSS THE CWA BUT AMOUNTS LOOK TO BE
LIGHT. THE LOW CENTER TRACKS OF THE 12Z NAM AND EC HAVE SHIFTED
SLIGHTLY NORTH BUT THE HIGHER QPF AMOUNTS REMAIN TO OUR SOUTH.
BASED ON THE UPPER PATTERN WHICH CONSISTS OF A FLATTENING H5 RIDGE
UPSTREAM AND UNPHASED BRANCHES OF THE JET...SCENARIO DOESN'T
APPEAR TO FAVOR A NORTHWARD TREND. THEREFORE...HAVE MODERATE TO
HIGH CONFIDENCE IN THE CURRENT FORECAST. SNOW WILL END W TO E
DURING THE AFTN AND EARLY EVE WITH 1 TO 3 INCHES EXPECTED ACROSS
THE AREA...HIGHEST AMOUNTS IN NYC AND ON LONG ISLAND.
NE WINDS INCREASE FRI MORNING WITH 15-25 MPH AND GUSTS AROUND 30-40
MPH EXPECTED AT COASTAL LOCATIONS DURING THE AFTN/EVE. GFS LOOKS
A BIT ON THE HIGH SIDE DESPITE A FAIRLY DEEP LOW. HAVE LEANED
TOWARDS THE HIGHER WINDS...BUT ALSO BLENDED IN THE 12Z NAM WHICH
IS A BIT LOWER. THE STORM MOVES OUT TO SEA ON SAT WITH WINDS
DIMINISHING AS HIGH PRES BUILDS IN.
TRACK OF THE CLIPPER SYSTEM SAT NIGHT INTO SUN HAS SHIFTED FURTHER
W...SO WE MAY ONLY GET A GLANCING BLOW OF SNOW SHOWERS IN WESTERN
LOCATIONS AS A RESULT. HAVE KEPT SCHC POPS ACROSS THE AREA UNTIL
THIS NEW TREND REMAINS ESTABLISHED OVER SUBSEQUENT RUNS.
DRY AND INCREASINGLY WARM WEATHER IS THEN EXPECTED THROUGH THE
REST OF THE PERIOD WITH A SW FLOW IN PLACE.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE OVER THE MID SECTION OF THE COUNTRY BUILDS EAST THE
NEXT 24H....WHILE LOW PRESSURE OVER NORTHERN NEW ENGLAND TRACKS NE
ACROSS THE CANADIAN MARITIMES.
VFR. NW WIND GUSTS NEAR 30 KT THIS AFT...THEN GRADUALLY RAMP DOWN
THROUGH THE NIGHTTIME HOURS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MAINLY RIGHT OF 310 MAGNETIC THIS AFT.
KLGA FCSTER COMMENTS: MAINLY RIGHT OF 310 MAGNETIC THIS AFT.
KEWR FCSTER COMMENTS: MAINLY RIGHT OF 310 MAGNETIC THIS AFT.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THURSDAY AFTERNOON...VFR.
.THURSDAY NIGHT-FRIDAY...CHANCE OF SNOW WITH IFR CONDITIONS...
ESPECIALLY NYC/LONG ISLAND TERMINALS. NE WINDS G25+ KT POSSIBLE.
.FRIDAY NIGHT-SATURDAY...BECOMING VFR FRIDAY EVENING. N WINDS
G20-25KT POSSIBLE FRIDAY NIGHT.
.SATURDAY NIGHT-SUNDAY...LOW CHANCE MVFR OR LOWER IN -SHSN.
.MONDAY...VFR. SW WINDS G25 KT POSSIBLE.
&&
.MARINE...
WINDS EXPECTED TO FALL BELOW GALE THIS EVENING ON ALL WATERS AND
THEN BELOW SCA OVERNIGHT. SUB SCA WINDS EXPECTED ON THURSDAY...BUT
SCA OCEAN SEAS MAY TAKE LINGER THROUGH THURSDAY MORNING WITH
RESIDUAL SOUTHERLY SWELLS.
HAVE ISSUED A GALE WATCH FOR ALL WATERS FRI AND FRI NIGHT WITH
INCREASING NE WINDS DUE TO A TIGHTENING PRES GRADIENT AS LOW PRES
PASSES S AND E OF LONG ISLAND. WINDS DIMINISH SAT MORNING WITH
SUB-ADVSY CONDS EXPECTED THEREAFTER.
&&
.HYDROLOGY...
THERE IS POTENTIAL FOR ONE TO THREE TENTHS OF LIQUID EQUIVALENT QPF
THURSDAY NIGHT INTO FRIDAY NIGHT. SINCE THE P-TYPE IS EXPECTED TO
BE IN SOLID FORM...NO IMMEDIATE HYDROLOGIC IMPACT IS EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR
ANZ330-335-338-340-345-350-353-355.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&Hazardous weather outlook, Mar 2, 3:40 AM EST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 340 AM EST WED MAR 2 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-030845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 340 AM EST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-030845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 AM EST WED MAR 2 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:44 PM EST | Gale Watch | OKX | 24 hr |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.